U.S. doctors online nowAsk doctors free
San Francisco, CA
A 31-year-old male asked:

I was taking aleve (naproxen) for the past week for back pain. i've stopped taking pain relievers for the past couple days because of dull stomach pain & mild nausea. did pain reliever hurt me? how can i fix it?

2 doctor answers2 doctors weighed in
Dr. Robert Greer
Family Medicine 45 years experience
Maybe: Try an otc anti-acid drug, a ppi like omeprazole.
Dr. Ralph Morgan Lewis
Family Medicine 39 years experience
See below: Nsaids can easily irritate stomach, especially if taken alone (without food). In future take meds (unless directed otherwise) with full glass of water after a meal to lessen effects on stomach. Otc acid blockers like zantac/pepcid or prilosec/ Prevacid (lansoprazole) for a week can help; if symptoms persist, or if see black, tarry stools, see fp right away for evaluation & treatment.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 9, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.